MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight and a5: ethnicity: unknown; requested but not provided.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code 2271 and health effect - clinical code 4581 are to capture sub-optimal results.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) that was implanted in the patient's left eye (os), is going to be explanted on (b)(6) 2023 due to excessive glare.It will be replaced with another johnson and johnson iol (eyhance dib00 model).Through follow-up, it was learned that that besides glare, the patient is also not happy with the visual acuity (va) in the os.The symptoms started on post-operative day one ((b)(6) 2023).The patient¿s pre-operative va os was uncorrected distance (dsc) 20/50-1, corrected distance (dcc) 20/25, near uncorrected (nsc) 20/70, near corrected (ncc) 20/30, brightness acuity test (bat) 20/30.The patient's post-operative va post-original implant in os was dsc 20/25 blurry, nsc j7 very blurry.It is unknown if the visual issues affected the patient's daily activities.No medical or surgical intervention for this issue has been performed yet.The patient is awaiting the iol exchange surgery.Additional information was received reporting that the iol exchange was performed on (b)(6) 2023.The iol exchange surgery operative report was provided.The patient¿s pre-operative checklist report for the iol exchange states that the patient wants near vision.The patient has allergies to sulfa, tremadol, and levaquin and the patient¿s left eye is non-dominant.The replacement dib00 +26.0 diopter iol was selected for -2.50 endpoint.The operative report from (b)(6) 2023, states that the procedure performed was left eye exchange of iol, left possible anterior mechanical vitrectomy, with pre and post-operative diagnosis of refractive error os.The indication for the procedure was noted as decreased visual acuity which is interfering with the patient¿s activities of daily living.The description of the procedure includes the surgeon's standard pre-operative, intra-operative, and post-op iol exchange surgery steps which were followed with no complications.No secondary surgical or medical interventions were performed.The patient was taken to the recovery room in a satisfactory condition.Follow-up in 24 hours.No further information was provided.
 
Additional Manufacturer Narrative
Correction: in reviewing initial mdr 3012236936-2023-02623, it was noticed that the event was originally coded as health effect - impact code 2271 - therapeutic response decreased and health effect - clinical code 4581 - appropriate term/code not available to capture sub-optimal results, however a more appropriate code to capture the refractive error event is health effect - clinical code 2138 - visual impairment.Therefore, this supplemental mdr is capturing this corrected information of removing the original code of 2271 and 4581 and replacing with 2138.The following sections have been updated accordingly: section h6: health effect - clinical code 2138 - visual impairment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17971116
Report Number3012236936-2023-02623
Device Sequence Number17901311
Product Code POE
UDI-Device Identifier05050474761834
UDI-Public(01)05050474761834(17)250726
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient RaceWhite